MAUDE Adverse Event Report: POWER CONTROL; MOTOR CONTROL UNIT 2303

POWER CONTROL; MOTOR CONTROL UNIT 2303
Model Number 2303011
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility and manufacturer will be contacted for additional information.Upon receipt of new information, a follow-up report will be submitted,.
 
Event or Problem Description
It was report to rw mic that the power control unit i (rw mic clinical specialist) have here at the house did the same thing the other day.So i was taking a video of this to show you guys what it was doing.I will send you the video.On the video you will notice a brown speck above the footswitch symbol.That speck was inside the unit heating up but i did not even notice the spot until after my hand touched it and it was real hot.It then lit up and almost caught on fire.Also reported at the same time by the clinical specialist, the piranha power control unit (loaner #1 unit that vanderbilt is sending back) had issues with the control unit freezing up.When i would unplug the communication cable to adjust the blade, the tool would appear but not the double arrow button.I had to turn the unit off and back on to get the arrow button to pop back up.This incident will be filed under mdr report 1418479-2020-00023.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation.According to investigation report - device evaluation: device evaluation was conducted using visual, functional, mechanical and electrical testing.The housing of the device was so badly bent that it had to be straightened first to get the housing of the device open.Short circuit in the membrane keyboard, burn hole in the front membrane.There are images available.The reported condition was confirmed.As for product disposition, that needs to be clarified with the customer.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr closed.Rwmic will submit a follow up report if/when new information becomes available.

Brand Name
POWER CONTROL
Common Device Name
MOTOR CONTROL UNIT 2303
MDR Report Key10538490
Report Number1418479-2020-00025
Device Sequence Number3860192
Product Code HRX
UDI-Device Identifier04055207056653
UDI-Public04055207056653
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K030082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2303011
Device Catalogue Number2303.011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUCTION PUMP: P/N: 2208011, S/N (B)(6)